Alert archive / Arkansas / Wind Advisories in 2006

Wind Advisory 1, NWS Memphis, TN

January 8, 20064 states

NWS Memphis, TN issued this wind advisory at Jan 8, 2006, 4:01 AM CST for 4 states. It took effect at Jan 8, 2006, 7:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 4:01 AM CST (10:01 UTC)
In effect from
Jan 8, 2006, 7:00 AM CST
Expired
Jan 8, 2006, 6:00 PM CST
In force
11 hr
Issued by
NWS Memphis, TN
All 31 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 23 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3010 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KMEG 081001
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CST SUN JAN 8 2006

...STRONG WINDS EXPECTED TODAY...

.LOW PRESSURE IN MISSOURI WILL INCREASE WINDS TO ADVISORY LEVELS.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-081815-
/O.NEW.KMEG.WI.Y.0001.060108T1300Z-060109T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE
401 AM CST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

THE PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THE DAY DUE TO A 
LOW IN MISSOURI. WINDS WILL BE FROM 15 TO 25 MPH WITH GUSTS TO 
40 MPH AT MANY LOCATIONS BEGINNING THIS MORNING AND LASTING UNTIL
THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000
WWUS74 KMEG 082243
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CST SUN JAN 8 2006

...STRONG WINDS EXPECTED THIS AFTERNOON...

.LOW PRESSURE OVER ILLINOIS WILL INCREASE WINDS TO ADVISORY LEVELS.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-090000-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-060109T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE
443 PM CST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THE AFTERNOON DUE
TO A LOW IN ILLINOIS. WINDS WILL BE FROM 15 TO 25 MPH WITH GUSTS
TO 40 MPH AT MANY LOCATIONS FOR THE REMAINDER OF THIS AFTERNOON AND
LASTING UNTIL THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:35 AM CST, 26 minutes earlier.

Area forecast discussion, Jan 8, 3:35 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CST SUN JAN 8 2006

A STRONG LOW IN EASTERN KS HAS COMBINED WITH A HIGH OVER FL TO
INCREASE THE PRESSURE GRADIENT OVER THE MIDSOUTH. THE LOW SHOULD
MOVE INTO IL TODAY AND MAKE IT WINDY IN THIS AREA. WINDY
CONDITIONS ALONG WITH DROUGHTYNESS WILL MAKE FIRE DANGER HIGH
TODAY IN GRASSY AREAS. ANY WILDFIRES THAT START WILL BE DIFFICULT
TO CONTROL DUE TO RAPID MOVEMENT TO THE NORTHEAST. SOME GUSTS
COULD REACH 35 MPH.

THE LOW WILL MOVE ON TO LAKE ONTARIO BY MONDAY MORNING AND DRAG A
TRAILING COLD FRONT INTO THE AREA FROM THE NORTHWEST. WINDS WILL
DIMINISH TNGHT AS A RESULT. AFTER THAT...THE FRONT WILL MOVE ON
INTO CENTRAL MS BY MONDAY EVENING WHILE A PROGRESSIVE SHORT WAVE
DIGS INTO THE SOUTHERN PLAINS. THIS WILL STALL THE FRONT IN
CENTRAL MISSISSIPPI AND BRING A CHANCE OF RAIN TO THE MIDSOUTH
STARTING IN OUR SOUTHERN COUNTIES MONDAY AND LAST UNTIL CHANCES
TAPER OFF FROM THE WEST TUESDAY NIGHT. LATEST INDICATIONS ARE
THAT THE SOUTHEASTERN HALF OF THE CWA SHOULD GET THE MOST RAIN.

LASTLY...THE NEXT CHANCE OF RAIN WILL BE THURSDAY NIGHT AND
FRIDAY WHEN ANOTHER FRONT BLOWS ITS WAY THROUGH THE AREA.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CST SAT JAN 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082330-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
317 PM CST SAT JAN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE GULF OF
MEXICO AND LOW PRESSURE MOVING OUT OF THE COLORADO ROCKIES WILL
BRING WINDY CONDITIONS TO THE MIDSOUTH ON SUNDAY. SUSTAINED WINDS
OF 15 TO 25 MPH CAN BE EXPECTED...WITH SOME GUSTS TO 35 TO 40 MPH.
IF WINDS BECOME A LITTLE STRONGER THAN EXPECTED...A WIND ADVISORY
MAY BE NECESSARY FOR SOME OR ALL OF THE MIDSOUTH ON SUNDAY.

AFTERNOON RELATIVE HUMIDITIES AROUND 40 TO 50 PERCENT ARE EXPECTED ON
SUNDAY. IN AREAS WITH DRY GRASS AND BRUSH...THE WINDS MAY AID IN
THE SPREAD OF ANY GRASS OR BRUSH FIRES THAT COULD DEVELOP. BURN
BANS ARE IN EFFECT FOR SEVERAL COUNTIES IN EASTERN ARKANSAS.

FOR MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Arkansas, 2006Wind Advisories in Tennessee, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.